Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Stomach cramps and muscle damage due to medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hi, may I answer your health queries right now ? Ple
Doctor :   hi
Doctor :   dr here
User :   hi dr
Doctor :   hello , how can i help u today ?
User :   my issue is very bizzare....i am 52 female and have celiac disease.....i am taking synthroid for hypothyroid, and premarin, and protonix. I have a very sensitive stomach. last week i had annual....and all checked out great except my cholestral. my doc put me on crestor 10 mg...told me to take a quarter of a pill every other day....he has tried 3 other statins with me and they just wreck my stomach......
Doctor :   let me read ur query
Doctor :   so now u have GI issues due to intake of crestor ?
Doctor :   do u have the same issues when u r not on crestor ?
User :   i took it sunday night, and at 330 am woke up with terrible lower stomach cramps, and both my legs ached...i was very fatigued all day mon and had this pressure on both sides of my lower diarreha....i called my doc and told him my symptons...he told me do not take crestor any more....and i told him i felt like i had a urinarty infection...i had a compleate urinalysis....all negative....since monday the pain traveled down my left arm my throbbing, stabbing intermittent pain in abdomen and arms....
User :   i have gi symtoms if i dont follow a sctrict gluten and weheat free diet, and i have a small hiatal hernia.......
Doctor :   it seems that u are allergic to statins
Doctor :   and its better to change your cholesterol pill to something else
User :   also lactose intolerant..........i have never had this kind of pain before...ever.....the only time i remember maybe something similar is before my hysterectomy i was on masscve doses of ibuprofen.....thats when i had endometreosis and fibroids
User :   this has lasted for 3 days much longer?? what do I do about this pain??
Doctor :   this issue could be due to muscle damage
Doctor :   that is common with statins
User :   musscle damage in my abdomen? caused by crestor??? will it go away??
User :   the dose was so small
Doctor :   yes
Doctor :   it can cause muscle damage due to allergy
Doctor :   it will definitely go away
Doctor :   you can take ibuprofen for a day or two for the pain
User :   what do i do?? my doc could not see me.....i kept calling....talking to nurses....he cant fit me in till tomorrow at 330........i begged for somekind of test so he set up and ultrasound for tomorrow morning......will that reveal anything??
Doctor :   in the mean time, you can get blood tests to check for muscle damage
Doctor :   the ultrasound will help to check for the cause of the pain
User :   how long will it take to go away.....???
Doctor :   it s not going to last for long
Doctor :   it will subside as soon as the cause is determined
User :   its been 3 much longer?
Doctor :   i hope it does not last more longer
Doctor :   take some tylenol for the pain
Doctor :   or apply any pain creams or spray on the affected part
User : i will not have permanent damage from this?
Doctor :   no not at all
Doctor :   there will be no permanent damage
Doctor :   are u there ?
Doctor :   have u followed my advice ?
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor